I started it 2009 and never went above 6mg. I got down to 2mg in about 6 months, cravings and I used heroin for the first,time in 7 years. I dont think I ever really gave suboxone a good shot, I go to therapy weekly and have a great doctor who will help me. I took 4mg an df feel fine, no stomach cramps or neasue, I dont want to go back to the dragon, I do crazy things, should I take 2mg every couple of days until I feel fine. Whay is a good dose. I have been coming to this forim for over a year and need help. Should I just accept that I will be on it for lofe and find a good dose. Thanks everyone
Am I on too low dose of suboxone?
Question posted by oktoday on 8 Aug 2011
Last updated on 12 August 2011
I think Sub is very good med, and that's what it is, a medicine. You should be taking enough to not feel cravings, To me, the fact that you did Heroin says you're on way too little. You don't want to be on so much that you're walking around nodding, but you also want to be taking enough so you feel OK. Some of us get this OK feeling more than others. It's not a high. It feels like being normal. I'm not so sure I knew what that felt like until I went on Sub. You asked if you're going to be on it your whole life? Maybe, you might be. If being off it is going to be a daily struggle just to not do dope, then what would you rather be? Let me tell you a true story. There was a guy i was friends with in the 2nd and 3rd grades. As we went though school we grew apart. After school, he became a Heroin addict. I saw him a few times over the years, but we never hung out. Six years ago I moved to where I am now, and I saw him here. He asked me how I was and if I constantly want the stuff. I said no because I'm on a med that prevents me from wanting anything. Then I asked him. His face grew very solemn, and he broke eye contact with me. He said Yeah, he has to fight the desire to shoot up everyday. Then he said he didn't think he could keep it up much longer. I told him if he was going to pick up to come to me. I told him I'd stop the cravings and hook him up with a great doc who would then take care of him. (but you see, I knew he was in with people who wouldn't accept him being on Sub) I still told him to come by me. He only lived 4 blocks away. He never came so I figured he was fine. Six months later I found out he was dead. He died a few weeks after I saw him. He did pick up, and he OD. He was hung up on being on a maintenance drug. Now he's gone.
With enough Sub you should have no cravings at all. Not physically anyway. I will admit that you need to have given up the party type life style, and the desire to get messed up out of your head. That part is in the mind.
I don't think you should ask your doc for just 2 mg. I tend to think you should tell him you relapsed and let him decide how much you should take. But even if you don't tell him, I think you should have more in the house than you actually need. You can always take less. But if you only have 4 mg a day, and you need 8 mg a day, what will you do until you see the doc again? I think you're lucky you didn't die. You also sound like you're hung up on the idea of taking too much. Why? There really is no such thing as too much, except there is what will be too much for you. (That's not entirely true. 33 mg is too much because at that dose the Bupe in Sub becomes an antagonist, instead of a partial agonist) But other than that, what's too much for me may be just right for you and visa versa. I never worry about what other people think. No one is in my skin but me. No one knows how I feel but me. One rule of thumb I use is I ask for twice what I expect to take. However, I'll usually tell the doc I expect to need X amount but I might need Y amount so I'd rather have it if I need it. Most doc's agree. I like to err on the side of caution.
So good luck and keep on posting.
Hey Ok, if you are stable, no cravings or withdrawal on 2 mgs, good, if you need 4 that is ok too. You want to be craving and withdrawal free, that is what you are looking for. Please stay here with us for support, you have the dr, the counselor, the med, now maybe you could use some support. so many of us want to do it alone, whether it is out of guilt, shame, or just because we think we got ourselves into this, we have to get out by ourselves and sometimes it helps to have a support team. Plus you help others. I hope this message finds you feeling better. at 2 mgs, you may feel that wear off closer to 30 hours instead of a couple of days, so, keep that in mind. Glad to see you back, Patti
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.